# SDR JIKA2017052001

- Difficulty date: May 20, 2017
- Submitted: May 24, 2017
- Operation: Air carrier
- Aircraft: N671AV
- Make and model: Swrngn SA227AC
- Aircraft serial: AC671
- Aircraft time: 24,663 hours, 28,754 cycles
- System (JASC): 7933 · Engine Oil Temperature
- Part: Sensor
- Part number: MS280343
- Condition: Faulty
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

ON CLIMB OUT FROM KRAP WHILE CLIMBING THROUGH 16000 FEET THE CREW NOTICED THAT THE LEFT ENGINE OIL TEMPERATURE INDICATION WAS RISING TO RED LINE. THE TEMPERATURE STOPPED RISING AND WENT BACK DOWN INTO THE GREEN ARC, BUT CONTINUED TO BOUNCE BETWEEN THE GREEN AND YELLOW ARC.  CREW LEVELED THE AIRCRAFT OFF AT 190000 FEET AND THE TEMPERATURE CONTINUED WITH THE SAME INDICATIONS.  THE TEMPERATURE EVENTUALLY SPIKED PAST RED LINE UNTIL THE GAUGE WAS PEGGED OUT, AT THAT POINT THE CREW DECIDED TO PERFORM A PRECAUTIONARY SHUTDOWN OF THE LEFT ENGINE. THE CREW DECLARED AN EMERGENCY WITH ATC, RETURNED TO KRAP AND LANDED WITHOUT INCIDENT. CONTRACT MAINTENANCE FOUND THE LEFT ENGINE OIL TEMPERATURE SENSOR WAS INOPERATIVE. REMOVED AND REPLACED LEFT ENGINE OIL TEMPERATURE SENSOR WITH NEW UNIT; LEAK AND OPERATIONS CHECKS COMPLETED AND FOUND THE LEFT ENGINE OIL TEMPERATURE WAS WITHIN THE PROPER LIMITS. OIL TEMPERATURE SENSOR PART NUMBER:  MS28034-3. THIS TEMP SENSOR IS AN “ON CONDITION” PART, TIME IN SERVICE IS UNKNOWN.
